MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 4.0 X 24MM PA SCREW MEDIAL; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS 4.0 X 24MM PA SCREW MEDIAL; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48555424
Medical Device Problem Codes Material Separation (1562); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Injury (2348)
Date of Event 03/26/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an oasys polyaxial screw tulip disengaged post-operatively.X-rays confirmed that the screw head had come off and the ideal alignment had been lost.Revision surgery was performed to re-install the rod for correction.The surgeon removed the disengaged screw, then replaced it with a screw that was one size longer.
 
Additional Manufacturer Narrative
B.5.Has been corrected to include "possible dysphagia." updated d.6.With implant date.
 
Event or Problem Description
It was reported that an oasys polyaxial screw tulip disengaged post-operatively.X-rays confirmed that the screw head had come off and the ideal alignment had been lost.It was additionally reported that the patient experienced "possible dysphagia".Revision surgery was performed to re-install the rod for correction.The surgeon removed the disengaged screw, then replaced it with a screw that was one size longer.It is unknown if the patient is still experiencing dysphagia.
 
Additional Manufacturer Narrative
D.10 was updated to reflect product return.Visual inspection: the screw was returned with the tulip disengaged from the shank.There was slight deformation on the bottom of the tulip in a singular direction, where the tulip disengaged from the shank.The returned shank had a witness mark from the rod.The size of the witness mark indicates excessive force applied to the screw while tightening.There was also deformation found on the tulip threading that is consistent with cross threading or misalignment of the blocker.The returned blocker also had its inner hex stripped, which can be a result of over tightening.Device history records were reviewed an no relevant manufacturing issues or similar complaints were identified.Based on inspection of the returned screw and what was reported by the sales rep, the most likely root cause is excessive force applied to the blocker during tightening.There is indication that the blocker may have been misaligned with the tulip, most likely due to the tight surgical space the surgeon was working within, which would have caused more force to be applied eventually causing the tulip to disengage.
 
Event or Problem Description

Brand Name
OASYS 4.0 X 24MM PA SCREW MEDIAL
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9991050
Report Number0009617544-2020-00067
Device Sequence Number4355763
Product Code NKG
UDI-Device Identifier04546540469625
UDI-Public04546540469625
Combination Product (Y/N)N
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48555424
Device Catalogue Number48555424
Device Lot Number190660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer04/27/2020
06/29/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date05/13/2020
07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;